Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 36, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2020, 7:15 PM CST for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2020, 7:15 PM CST (01:15 UTC)
- Expired
- Feb 12, 2020, 7:38 PM CST
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- 775 m²/s²
- 0-3 km storm-relative helicity
- 947 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363
WUUS54 KOHX 130115
SVROHX
TNC061-175-177-130200-
/O.NEW.KOHX.SV.W.0036.200213T0115Z-200213T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
715 PM CST Wed Feb 12 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Central Van Buren County in Middle Tennessee...
Southeastern Warren County in Middle Tennessee...
Northeastern Grundy County in Middle Tennessee...
* Until 800 PM CST.
* At 714 PM CST, a severe thunderstorm was located 12 miles southeast
of McMinnville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3563 8573 3577 8526 3572 8527 3557 8542
3555 8546 3553 8561 3549 8554 3543 8554
3542 8551 3541 8551 3541 8549 3538 8549
3536 8551 3534 8554 3532 8556 3530 8567
TIME...MOT...LOC 0114Z 253DEG 39KT 3555 8563
HAIL...<.75IN
WIND...60MPH
$$
102 follow-up statements
336
WWUS54 KOHX 130128
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
728 PM CST Wed Feb 12 2020
TNC177-130137-
/O.CAN.KOHX.SV.W.0036.000000T0000Z-200213T0200Z/
Warren TN-
728 PM CST Wed Feb 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3549 8569 3553 8565 3553 8561 3552 8559
3555 8556 3559 8558 3570 8547 3577 8526
3572 8527 3557 8542 3555 8546 3553 8556
3552 8558 3549 8554 3543 8554 3541 8549
3537 8550 3532 8556 3530 8567
TIME...MOT...LOC 0127Z 253DEG 39KT 3559 8546
$$
TNC061-175-130200-
/O.CON.KOHX.SV.W.0036.000000T0000Z-200213T0200Z/
Van Buren TN-Grundy TN-
728 PM CST Wed Feb 12 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR CENTRAL VAN BUREN AND NORTHEASTERN GRUNDY COUNTIES...
At 727 PM CST, a severe thunderstorm was located 10 miles south of
Spencer, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Palmer and Beersheba Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3549 8569 3553 8565 3553 8561 3552 8559
3555 8556 3559 8558 3570 8547 3577 8526
3572 8527 3557 8542 3555 8546 3553 8556
3552 8558 3549 8554 3543 8554 3541 8549
3537 8550 3532 8556 3530 8567
TIME...MOT...LOC 0127Z 253DEG 39KT 3559 8546
HAIL...<.75IN
WIND...60MPH
$$
10586
WWUS54 KOHX 130138
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
738 PM CST Wed Feb 12 2020
TNC061-175-130148-
/O.CAN.KOHX.SV.W.0036.000000T0000Z-200213T0200Z/
Van Buren TN-Grundy TN-
738 PM CST Wed Feb 12 2020
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VAN BUREN AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3549 8569 3553 8565 3553 8561 3552 8559
3555 8556 3559 8558 3570 8547 3577 8526
3572 8527 3557 8542 3555 8546 3553 8556
3552 8558 3549 8554 3543 8554 3541 8549
3537 8550 3532 8556 3530 8567
TIME...MOT...LOC 0137Z 253DEG 39KT 3563 8532
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:27 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Feb 12, 5:27 PM CST, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Nashville TN 527 PM CST Wed Feb 12 2020 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... The severe weather threat for this afternoon and evening still exists, but with surface temperatures still in the 40s for most areas low level instability is lacking which is a big hurdle to overcome. The southern portions of the mid-state still have the best chance as the slightly warmer air across northern Alabama where mid-upper 50s temperatures with low-mid 50s dewpoints are noted might creep in through the evening hours. VIS satellite imagery indicates cloud cover is thinner from central Mississippi through central Alabama, so mixing there has been better. NAM/GFS forecast soundings for today depicted a strong inversion that only gives way when the line of storms moves through this evening, so a lack of building low level instability and marginal shear will not be enough for a significant severe weather event. The concern for flash flooding this evening still exists as rainfall rates of 2 inches per hour will be likely, and with saturated grounds runoff will be significant so smaller creeks and streams will rise quickly. Current radar trends over western Tennessee show mostly 40-50dBZ, but the precipitation band is narrow and progressive so rainfall amounts around an inch to possibly 2 inches can be expected, with amounts in excess of 2 inches less likely. After the front pushes through tonight some lingering light rain shower activity, mostly cloudy skies, and stiff northwest winds ushering in cold air will make for an unpleasant winter day on Thursday. The cold air advection continues into Friday, where highs will struggle to break 40 degrees, and lows Friday morning and Saturday morning could bottom out in the upper teens. A return flow gradually develops and light rainfall could return as early as Sunday, but more likely on Monday and Tuesday as isentropic ascent and moisture increase. Next week does have some uncertainty with just how much rain is possible, but the trend with both the ECMWF and GFS has been for lesser amounts of rainfall which will help our overall flood risk to continue to decrease through the week. Both models show a front pushing through at some point, and the other trend to watch is how soon the cold air advection arrives and when the moisture leaves. It is possible some of the precipitation may be in a non-liquid form, so for those wishing for more winter be sure to watch this trend. && .AVIATION... 00Z TAF DISCUSSION. IFR to MVFR conditions across Middle TN terminals as we deal with the latest system to move through the region. Some LIFR cigs are likely before sunrise Thursday, but should improve back to MVFR by late morning. Winds will be gusty (30-35 kts) on this line of showers moving through at issuance, but should back down to gusts of 20-25 overnight. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Cumberland-Fentress- Grundy-Overton-Pickett-Putnam-Van Buren-Warren-White. Flash Flood Watch through late tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......05 AVIATION........Unger
Hazardous weather outlook, Feb 12, 5:16 AM CST, 13 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 516 AM CST Wed Feb 12 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-131245- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 516 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Showers and thunderstorms will be on the increase today. By late this afternoon and evening, strong to severe thunderstorms will be possible, mainly across southern middle Tennessee and the Plateau. Damaging winds and an isolated tornado or two will be possible. Additionally, given the already wet conditions, flash flooding and the flooding of rivers and streams will be an ongoing possibility as well. Keep in mind, A Flash Flood Watch has been issued for the mid state during this time period. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Wednesday afternoon and into Thursday morning for potential flooding and for strong to severe thunderstorms Wednesday afternoon and evening. 21
In the hours before
Special weather statement, Feb 12, 6:16 PM CST, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CST Wed Feb 12 2020
TNZ028-030-032-062>065-075-077-078-130100-
Putnam TN-Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-
De Kalb TN-Warren TN-Smith TN-White TN-
616 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...DE KALB...
SOUTHEASTERN RUTHERFORD...WARREN...NORTHERN COFFEE...SOUTHEASTERN
WILSON...NORTHEASTERN BEDFORD...WESTERN WHITE...PUTNAM AND CANNON
COUNTIES UNTIL 700 PM CST...
At 615 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gordonsville to 6 miles northeast of
Shelbyville. Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, McMinnville, Sparta, Smithville, Woodbury, Algood,
Baxter, Gordonsville, Hickman, Alexandria, Morrison, Doyle, Bell
Buckle, Dowelltown, Liberty, Auburntown, Centertown, Hamptons
Crossroads, Rock Island State Park and Beechgrove.
This includes the following highways...
Interstate 40 between mile markers 255 and 296.
Interstate 24 between mile markers 87 and 101.
LAT...LON 3622 8533 3620 8533 3620 8531 3580 8556
3580 8560 3578 8561 3577 8560 3576 8561
3575 8559 3560 8569 3555 8649 3622 8598
3622 8564 3621 8563 3623 8560 3623 8538
TIME...MOT...LOC 0015Z 259DEG 51KT 3622 8594 3558 8640
SchaperLocal storm report, Feb 12, 6:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
629 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 2 NW MURFREESBORO 35.88N 86.43W
02/12/2020 RUTHERFORD TN LAW ENFORCEMENT
POLICE REPORTED TREES DOWN,SOME BLOCKING THE BARFIELD
ROAD.
&&
EVENT NUMBER OHX2000127
FBORDENLocal storm report, Feb 12, 6:39 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 6 WSW CHAPEL HILL 35.59N 86.79W
02/12/2020 MARSHALL TN EMERGENCY MNGR
REPORTS OF A FEW TREES DOWN ACROSS MARSHALL COUNTY.
&&
EVENT NUMBER OHX2000128
FBORDENSpecial weather statement, Feb 12, 6:57 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
657 PM CST Wed Feb 12 2020
TNZ032>034-064>066-078-080-130145-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Van Buren TN-
De Kalb TN-Warren TN-White TN-
657 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...WESTERN
CUMBERLAND...SOUTHEASTERN DE KALB...VAN BUREN...NORTHEASTERN
WARREN...WHITE...EASTERN PUTNAM AND SOUTHWESTERN FENTRESS COUNTIES
UNTIL 745 PM CST...
At 656 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Algood to 9 miles east of Smithville to
McMinnville. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cookeville, McMinnville, Crossville, Sparta, Spencer, Algood,
Monterey, Pleasant Hill, Doyle, Grimsley, Hamptons Crossroads, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Rickman, Indian Rock Lake, Clarkrange, Crawford and Fall Creek Falls
State Park.
This includes Interstate 40 between mile markers 288 and 319.
LAT...LON 3595 8505 3577 8517 3576 8526 3572 8527
3564 8535 3561 8584 3595 8568 3628 8536
3627 8488 3621 8491 3615 8491 3614 8488
TIME...MOT...LOC 0056Z 270DEG 36KT 3624 8537 3595 8565 3569 8580
SchaperLocal storm report, Feb 12, 7:01 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CST WED FEB 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
02/12/2020 COFFEE TN TRAINED SPOTTER
REPORTS OF SEVERAL TREES DOWN IN SOUTHERN COFFEE
COUNTY...SPECIFICALLY EAST LINCOLN STREET.
&&
EVENT NUMBER OHX2000129
FBORDENSpecial weather statement, Feb 12, 7:03 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
703 PM CST Wed Feb 12 2020
TNZ011-033-034-130145-
Fentress TN-Overton TN-Pickett TN-
703 PM CST Wed Feb 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OVERTON...
NORTHWESTERN PICKETT AND FENTRESS COUNTIES UNTIL 745 PM CST...
At 703 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Byrdstown to 8 miles north of Monterey.
Movement was east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Jamestown, Byrdstown, Allardt, Grimsley, Crawford, Pall Mall and
Pickett State Park.
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3633 8477
3630 8480 3629 8487 3628 8488 3626 8488
3627 8533 3662 8509 3660 8479 3650 8472
3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 0103Z 265DEG 42KT 3658 8509 3625 8528
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:16 PM CST | Special Weather Statement | OHX | Cannon, DeKalb, Putnam, Warren | 44 min |
| Feb 12, 6:25 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 35 min |
| Feb 12, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 37 min |
| Feb 12, 6:57 PM CST | Special Weather Statement | OHX | Van Buren, Warren, White | 48 min |
| Feb 12, 7:03 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 42 min |
| Feb 12, 7:11 PM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 3 hr |
| Feb 12, 7:23 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam, Van Buren, White | 37 min |
| Feb 12, 7:30 PM CST | Areal Flood Advisory | OHX | Putnam | 3 hr |
| Feb 12, 9:52 PM CST | Areal Flood Advisory | OHX | Cumberland | 3 hr |
| Feb 12, 11:22 PM CST | River Flood Advisory | OHX | Maury | 12 hr |
| Feb 12, 11:46 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 3 hr |
| Feb 13, 2:01 AM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Feb 13, 2:04 AM CST | River Flood Advisory | OHX | Lawrence | 12 hr |
| Feb 13, 2:06 AM CST | River Flood Advisory | OHX | Hickman | 7 hr |
| Feb 13, 3:58 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 29 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Maury | 27 hr |
| Feb 13, 8:15 AM CST | River Flood Warning | OHX | Humphreys | 3 days |
| Feb 13, 10:59 AM CST | River Flood Advisory | OHX | Perry, Wayne | 15 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 3:28 PM CST | River Flood Advisory | OHX | Williamson | 36 hr |
| Feb 13, 5:18 PM CST | River Flood Advisory | OHX | Lawrence | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.